Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2001, 3:02 PM MDT for Bent County, Colorado. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 3:02 PM MDT (21:02 UTC)
- Expired
- Jun 7, 2001, 4:30 PM MDT
- In force
- 88 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bent County, CO
The radar
The Pueblo radar (KPUX), 93 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 072102 SVRPUB COC011-072230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO * UNTIL 430 PM MDT * AT 259 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM OVER NORTHERN BENT COUNTY...OR ABOUT 12 MILES NORTHEAST OF LAS ANIMAS...MOVING WEST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... NORTHERN BENT COUNTY. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3813 10305 3826 10304 3825 10339 3808 10339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 AM MDT, 12 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 3:00 AM MDT, 12 hours 2 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 300 AM MDT THU JUN 7 2001 CHANCE FOR SEVERE WEATHER TODAY AND PRECIP CHANCES THROUGH THE PERIOD ARE THE MAIN CHALLENGES. UPPER RIDGE WILL BE CENTERED OVER WESTERN NM TODAY. THERE WILL BE MORE MOISTURE OVER THE AREA THAN THERE WAS YESTERDAY. NO SIGNIFICANT DISTURBANCES TO MOVE ACROSS THE AREA...BUT THE COMBINATION OF DAYTIME HEATING THE MOISTURE AND UPSLOPE ON THE EASTERN PLAINS...WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WEAK SURGE ENTERED THE AREA TONIGHT. MODEL TEMPS OVER THE AREA FOR TODAY LOOK SIMILAR TO YESTERDAY WHICH IS IN LINE WITH FWC GUIDANCE NUMBERS. ADDED CLOUD COVER TODAY COULD MEAN SLIGHTLY COOLER TEMPS...BUT MAV GUIDANCE IN SOME AREAS LOOKS TOO COOL. WILL GO CLOSER TO FWC NUMBERS. SPC HAS MUCH OF THE SOUTHEAST PLAINS IN A SLGT RISK FOR SEVERE WEATHER. DEW POINTS IN THE MID 50S TO NEAR 60 EXPECTED THIS AFTERNOON OVER THE FAR EASTERN PLAINS WITH MODERATE 0-6KM SHEAR. LI'S EXPECTED TO RANGE FROM -2 TO -4 OVER THE EASTERN PLAINS IN THE AFTERNOON AS WELL. LAPSE RATES OVER THE AREA RANGE FROM 7 TO 8 C/KM. SUSPECT BEST CHANCES FOR SEVERE WOULD BE MORE OVER THE FAR EASTERN PLAINS WHERE BEST MOISTURE..HIGHEST LOW LEVEL MOISTURE AND BEST INSTABILITY IS EXPECTED. EXPECT MOST SHOWERS AND THUNDERSTORMS TO END AFTER THE EVENING HOURS...BUT SOME OVER THE FAR EASTERN PLAINS COULD LINGER BEYOND THE EVENING. OVERNIGHT LOWS SHOULD BE NEAR GUIDANCE NUMBERS WHICH ARE A LITTLE ABOVE NORMAL. ON FRIDAY THE UPPER RIDGE STRENGTHENS OVER THE AREA BUT REMAINS CENTERED OVER WESTERN NM. THE ATMOSPHERE OVER THE FORECAST AREA LOOKS A LITTLE DRIER...BUT PROBABLY WILL STILL BE ENOUGH MOISTURE TO KEEP THE SLIGHT CHANCE POPS MAINLY EASTERN AREAS. MODEL TEMPS SHOW LITTLE OR NO CHANGE OVER THE AREA. AFTER SOME EVENING SHOWERS AND THUNDERSTORMS SKIES SHOULD BE ONLY PARTLY CLOUDY WITH OVERNIGHT LOWS NEAR OR A LITTLE ABOVE SEASONAL NORMS. EXTENDED (SAT-WED): SAT AND SUN THE UPPER RIDGE IS STILL CENTERED OVER NM AND MODELS NOT SHOWING MUCH FOR MOISTURE OVER THE FORECAST AREA...AND THE DRY FORECAST STILL LOOKS GOOD. 700MB TEMPS WARM TO BETWEEN 16 AND 18 DEG C. SUNDAY NIGHT AND MONDAY AN UPPER LOW WILL BE MOVING THROUGH CENTRAL CANADA AND WILL FLATTEN THE RIDGE OVER THE AREA. OVER THE FORECAST AREA TEMPS WILL STILL BE WARM LIKE ON SAT AND SUN...AND MOISTURE IS STILL LACKING. ON TUE AS THE UPPER LOW CONTINUES MOVING EAST THROUGH CENTRAL CANADA THE UPPER TROUGH MOVES INTO THE NORTHERN PLAINS STATES AND IN CO WE GET AN UPSLOPE SURGE ALONG WITH COOLER TEMPS AND AN INCREASE IN MOISTURE OVER EASTERN AREAS. ON WED TEMPS WILL BE SIMILAR TO OR ONLY SLIGHTLY WARMER THAN ON TUE. THE MRF ALSO SHOWS SOME MOISTURE STILL OVER EASTERN AREAS ALONG WITH CONTINUED LOW LEVEL EASTERLY WINDS. WILL ADD A SLIGHT CHANCE FOR PRECIP TO THESE TWO DAYS. PUB...NONE.
In the hours before
Special weather statement, Jun 7, 11:50 AM MDT, 3 hours 12 minutes before
COZ058>081-071945- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT THU JUN 7 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR A FEW SEVERE STORMS OVER PORTIONS OF THE SOUTHEAST PLAINS... INCREASED LOW LEVEL MOISTURE TODAY ALONG WITH UPSLOPE FLOW...AND DAYTIME HEATING...WILL LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER THE EASTERN MOUNTAINS. CURRENT SATELLITE AND RADAR DATA INDICATE SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND OVER PIKES PEAK AND THE PALMER DIVIDE REGIONS. THESE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS THIS AFTERNOON...AND CONTINUE ACROSS THE ADJACENT PLAINS...INTO A MORE UNSTABLE ENVIRONMENT OVER THE EASTERN COLORADO THIS EVENING. THE MOST UNSTABLE AIR AND BEST SHEAR CONTINUES TO BE OVER KIOWA...BENT...PROWERS AND BACA COUNTIES...WITH ONE OR TWO SEVERE STORMS POSSIBLE THROUGH TONIGHT. MODERATELY UNSTABLE AIR...ALONG WITH WEAK TO MODERATE SHEAR CONTINUES TO BE ACROSS EL PASO COUNTY...PUEBLO...CROWLEY...OTERO AND LAS ANIMAS COUNTIES...WHICH COULD ALSO RESULT IN A FEW SEVERE STORMS IN THESE AREAS. THE MAIN THREATS FROM SEVERE STORMS ACROSS THESE AREAS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO POSSIBLE ACROSS THE EASTERN PLAINS...WHERE THE BEST SHEAR WILL BE IN PLACE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST CONDITIONS AND FORECASTS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 85 min |
| Jun 7, 1:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 97 min |
| Jun 7, 2:06 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 69 min |
| Jun 7, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
| Jun 7, 3:44 PM MDT | Flash Flood Warning | PUB | Bent | 3 hr |
| Jun 7, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 76 min |
| Jun 7, 4:21 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 54 min |
| Jun 7, 4:27 PM MDT | Tornado Warning | PUB | Bent | 63 min |
| Jun 7, 4:35 PM MDT | Tornado Warning | PUB | El Paso | 55 min |
| Jun 7, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 62 min |
| Jun 7, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 90 min |
| Jun 7, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jun 7, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 60 min |
| Jun 7, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 95 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.